Topical HRT and fasting

This topic contains 3 replies, has 3 voices, and was last updated by  Minka 5 years, 3 months ago.

Viewing 4 posts - 1 through 4 (of 4 total)

  • Hi I’ve been using the 5:2 diet for years to great effect. However this time I have been on topical HRT for 3 weeks and find fasting is not working indeed despite exercising and using a sensible diet I put on 2 pounds over night and simply don’t know what to do . Any advice?

    Has the HRT brought your menstrual cycle back? I started HRT late last year (before starting 5:2). I wear oestrogen patches every day and take progestogen tablets for 12 days per month. This has brought my cycle back and I am getting the associated bloating and weight gain for 1 week per month. I have definitely noticed my breasts getting heavier as my bras are a bit tight at the moment and some abdominal bloating for 1 week per month. I am still losing weight, but I’m only weighing monthly as I find the weight fluctuations associated with my cycle always frustrating. (My weight always goes up at the beginning of each cycle by as much as 2kg.) So it is possible that the hormones have changed the amount of fluid you are retaining. It would be worth giving it more time, to see if there’s a pattern to the weight fluctuations.

    At the end of the year I’ll be able to swap to just a patch that provides both hormones every day and my cycle will stop, I’m hoping that will also mean that the weight fluctuations from fluid retention will also stop.

    thank you for your response …no mine is place internally ….it will not I think bring back my periods since I am 56 and haven’t had a period since 50. I will track the bloating and try not to weight too much but soldier on with the fasting.

    Hi fiona, I’m using bio-identical hormone creams that I rub on my skin topically. They include two types of estrogen, progesterone and testosterone. I also use a pessary internally as well, which sounds similar to what you are using. I definitely experience a benefit from using this and have noticed distinct negative when I’ve gone off it, one that isn’t pleasant at all! I’m hoping that you are getting some benefit too and that you aren’t simply struggling with possible side effects without some positive gain.

    I also take oral DHEA.

    I’m a post menopausal female and find that I do very well on all these and have been using them continually through the 8 months I’ve been on 5:2, which includes 3 months of weight loss phase and 5 months of maintenance.

    My cycle hasn’t returned, thank goodness! I’m 60 years old and wouldn’t welcome that! My use of the hormones enables me to feel so much better; more balanced energetically and the testosterone has helped me maintain muscle mass during a couple years when I’ve not been able to exercise. I was so very low in testosterone is why my doctor added that into the mix. It is not so common knowledge that women’s body’s produce a small amount of testosterone and mine just isn’t making any or enough!

    My doctor monitors my levels every few months to keep a close eye on whether or not I’m on optimal doses and so the amounts are altered as need be. I’m hoping your doctor is also monitoring your levels closely.

Viewing 4 posts - 1 through 4 (of 4 total)

You must be logged in to reply.